MAUDE Adverse Event Report: ENCORE MEDICAL L.P. STAR; SLIDING CORE, UHMPWE,6M (STERILE PACKAGED)

ENCORE MEDICAL L.P. STAR; SLIDING CORE, UHMPWE,6M (STERILE PACKAGED)
Catalog Number 400-140F
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Poly swap, pain.Per the reporter, the patient was having pain predominantly on the medial aspect".Simulated use would not be able to replicate the reported pain.Due to the original poly part and lot number remaining unknown, simulated use testing cannot be conducted utilizing similar parts to simulate the event.Additionally, the poly component was implanted for an unknown amount of time, so simulated use testing would not be able to accurately recreate the physiological changes that occurred during implantation.There were 47 similar complaints identified for star poly swaps with no indication of poly damage.Previous complaints were investigated and documented by stryker prior to february 2023 and do not aid in investigation for this complaint.Similar complaints identified after february 2023 do not aid in the investigation for this complaint as the part and lot numbers remain unknown.Dhr review was not conducted due to the complaint part not being returned and the lot number remaining unknown.It is unknown if the doctor followed the surgical technique with the limited information available regarding the original implantation.The poly was not returned to the houston site, so visual and dimensional inspection did not occur.The reporter provided photos of the explanted poly and reported no cracking in the original poly.There is slight damage noted on the corner of the poly, consistent with normal wear and tear.Simulated use testing did not occur.Due to the original component lot number remaining unknown and the device not being returned, the root cause shall remain as unknown.The following information remains unknown: date implanted.Patient height, bone quality, activity level, noncompliance, and co-morbidities.Inventory type.Part and lot number.Information not provided is not available to the reporter.Thus, good faith effort was achieved.The overall risk is high with a risk index of 3.Severity level of 4 (significant) is appropriate as there could be permanent functional impairment of body function and the failure may occur with or without warning.It is to be noted that no adverse events were reported resulting from the swapped poly.It was determined that 613 tibial polymer components (pn:400-14x) were sold between december 2022 and december 2023.With 48 reported events, the occurrence rate is (b)(4).Thus, an occurrence level of 5 (frequenuhigh) is appropriate.Per rf-str-0001 revision 3 risk benefit analysis for u23.2, "every endoprosthesis has a limited lifespan.With state-of-the-art techniques, there is no potential for further mitigation of the risks from a clinical point of view".Therefore, the risk shall remain appropriate.Though the root cause remains unknown, it is not expected to be attributed to the supplier.
 
Event or Problem Description
Revision surgery -.Poly swap.Pain.

Brand Name
STAR
Common Device Name
SLIDING CORE, UHMPWE,6M (STERILE PACKAGED)
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key24776351
Report Number1644408-2026-00687
Device Sequence Number17658645
Product Code NTG
UDI-Device Identifier00886385026923
UDI-Public00886385026923
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number400-140F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale